Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 41, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 31, 2022, 1:02 PM MDT for Grand County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2022, 1:02 PM MDT (19:02 UTC)
- Expired
- Jul 31, 2022, 3:09 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Grand County, CO
The radar
The Denver radar (KFTG), 138 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070
WGUS55 KBOU 311902
FFWBOU
COC049-312200-
/O.NEW.KBOU.FF.W.0041.220731T1902Z-220731T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
102 PM MDT Sun Jul 31 2022
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
Northeastern Grand County in north central Colorado...
* Until 400 PM MDT.
* At 102 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Grand Lake, and Highway 125.
This includes the following additional locations...
Rocky Mountain National Park west entrance, North Inlet in Grand
Lake, Columbine Lake, rising water in the Colorado River along River
Rd, Lower Stillwater Creek, Stillwater Pass, Willow Creek Valley,
and Elk Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy Rainfall will cause flash flooding of small creeks, streams,
and ditches in the East Troublesome burn area. Rock slides or debris
flows can also be expected across rural roads.
&&
LAT...LON 4033 10614 4035 10603 4033 10583 4026 10575
4012 10614 4032 10619
FLASH FLOOD...RADAR INDICATED
$$
Cooper2 follow-up statements
281
WGUS75 KBOU 312018
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
218 PM MDT Sun Jul 31 2022
COC049-312200-
/O.CON.KBOU.FF.W.0041.000000T0000Z-220731T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grand CO-
218 PM MDT Sun Jul 31 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS
AFTERNOON FOR NORTHEASTERN GRAND COUNTY...
At 218 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.2 and 0.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas. Although
the thunderstorms have weakened, additional
thunderstorms will be moving into the warning area this
afternoon.
Some locations that will experience flash flooding include...
East Troublesome burn area, Grand Lake and Highway 125.
This includes the following additional locations...
Rocky Mountain National Park west entrance, North Inlet in Grand
Lake, Columbine Lake, rising water in the Colorado River along River
Rd, Lower Stillwater Creek, Stillwater Pass, Willow Creek Valley and
Elk Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Heavy Rainfall will cause flash flooding of small creeks, streams,
and ditches in the East Troublesome burn area. Rock slides or debris
flows can also be expected across rural roads.
&&
LAT...LON 4033 10614 4035 10603 4033 10583 4026 10575
4012 10614 4032 10619
FLASH FLOOD...RADAR INDICATED
$$
Cooper255
WGUS75 KBOU 312109
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
309 PM MDT Sun Jul 31 2022
COC049-312119-
/O.CAN.KBOU.FF.W.0041.000000T0000Z-220731T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grand CO-
309 PM MDT Sun Jul 31 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN GRAND COUNTY...
The heavy rain has ended as the thunderstorms have weakened.
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 4033 10614 4035 10603 4033 10583 4026 10575
4012 10614 4032 10619
$$
CooperWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 11:27 AM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 31, 11:27 AM MDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1127 AM MDT Sun Jul 31 2022 .UPDATE... Issued at 1019 AM MDT Sun Jul 31 2022 Satellite is showing cumulus development taking place over the higher terrain with good heating and dewpoints in the mid 40s over the mountains and 50s on the plains. PW values have increased slightly from yesterday with 0.86 inches on the morning ACARs sounding. Expect convection to continue to increase in coverage and progress eastward through the afternoon. Conditions are more favorable for storms to survive on the plains with the main hazards being light to moderate rainfall and gusty winds with the steep lapse rates and more inverted-V sounding structure. Overall forecast represents this well with just some minor adjustments to pops. && .SHORT TERM...(Today and tonight) Issued at 407 AM MDT Sun Jul 31 2022 Pressure heights will continue to rise as the ridge gradually advances. The warming trend will continue with high temperatures up to the low to mid 90s across the plains, 70s and 80s across the foothills and mountain valleys, and 60s and 70s in the mountains. Models show decent instability and moisture, and a few hundred J/kg of MLCAPE in most areas. Widespread storms should develop over the mountains by early afternoon, which will be more scattered as they move over the plains in the afternoon. Expect moderate precipitation over the mountains and lighter precipitation with gustier winds across the lower elevations. There may be an isolated, marginally severe storm or two. The main concern will be a limited threat of burn area flash flooding. Skies will clear through the evening to mostly clear overnight with near normal low temperatures. .LONG TERM...(Monday through Saturday) Issued at 437 AM MDT Sun Jul 31 2022 The upper ridge is right over the CWA on Monday. On Tuesday, models show a weak upper trough and flattened ridge for the CWA. There is weak northwesterly flow aloft on Monday. It becomes weaker yet by Tuesday and is due westerly in direction. It is back to northwesterly Tuesday night. There is benign synoptic scale energy progged for the forecast area through Tuesday. The precipitable water fields indicate that moisture will increase in the mountains by later Monday, then for all the CWA Monday night through Tuesday night. There is pretty decent CAPE progged for the mountains late day Monday, with little to none for the plains. By Tuesday late day, there is some CAPE over the plains, but still higher values over the mountains. The QPF fields have limited rainfall only in the mountains on Monday. By Tuesday, there is also some for the plains, but limited amounts. For pops, will go with "scattered" coverage in the mountains on Monday, nothing for the plains. By Tuesday, will go with "likely"s in the mountains and "scattered" coverage for the western half of the plains. Both Monday and Tuesday look to stay hot with above normal temperatures. Of note, with today's forecast high and low temperatures, it looks like July 2022 will be Denver's second hottest July ever and second hottest month of all time - since 1872. For the later days, Wednesday through Saturday, the center of the upper ridge is around the Four Corners on Wednesday. It is centered right over Colorado on Thursday, then over eastern Colorado on Friday, then east of the state over Kansas on Saturday. The flow aloft will remain weak. There is plenty of moisture progged through that period. Temperatures should be bit higher than normal highs through the four days. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1122 AM MDT Sun Jul 31 2022 VFR conditions are expected through the TAF period. Thunderstorms are still expected at area terminals between 21z and 01z although they are expected to be isolated in nature. Main concerns will be gusty and erratic winds and outflow boundaries with convection into the early evening. Outside of convection winds will transition to the northeast then veer around to drainage by 06z. with normal diurnal patterns expected for the remainder of the TAF period. && .HYDROLOGY... Issued at 441 AM MDT Sun Jul 31 2022 This afternoon and evening, widespread storms will bring a limited threat of burn area flash flooding. Pretty decent moisture is expected over the mountains for all of next week into next weekend. There will be a threat of burn area flash flooding. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Bowen SHORT TERM...EJD LONG TERM....RJK AVIATION...Bowen HYDROLOGY....EJD/RJK
Hazardous weather outlook, Jul 31, 10:30 AM MDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1030 AM MDT Sun Jul 31 2022 COZ030>051-011630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1030 AM MDT Sun Jul 31 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight This afternoon and evening, widespread storms over the mountains will bring moderate rainfall and a limited threat of burn area flash flooding. Storms will move over the plains during the late afternoon and bring light to moderate rainfall, lightning, and gusty winds. An isolated, marginally severe storm is possible with high winds and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered late day showers and thunderstorms are expected over the mountains on Monday. The plains will mainly be dry. From Tuesday into next weekend, more moisture is expected over the forecast area. Late day showers and thunderstorms will be likely in the mountains with isolated to scattered coverage over the plains. There will be a threat of burn area flash flooding each day. Near to above normal temperatures are expected through the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight but rainfall reports would be greatly appreciated.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:30 PM MDT | Areal Flood Advisory | BOU | Larimer | 71 min |
| Jul 31, 12:36 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.